Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 42, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 2, 2018, 11:09 PM EDT for Suffolk County, New York. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2018, 11:09 PM EDT (03:09 UTC)
- Expired
- Oct 3, 2018, 12:00 AM EDT
- In force
- 51 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 14 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 11:15 PM EDT | TSTM WND DMG | Hauppauge, NY | MULTIPLE TREES DOWN IN A FIELD ON BRIDGE ROAD. |
| Oct 2, 11:20 PM EDT | TSTM WND DMG | 2 Se Islandia, NY | TREE DOWN ON VETERANS HIGHWAY BETWEEN CONNECTQUOT AVENUE AND 5TH AVENUE. |
| Oct 2, 11:20 PM EDT | TSTM WND DMG | Ronkonkoma, NY | SEVERAL TREES DOWN AT MOHICAN AVE AT SENECA STREET. FIRE DEPARMENT HAS STREETS BLOCKED. |
| Oct 2, 11:20 PM EDT | TSTM WND DMG | Ronkonkoma, NY | SEVERAL TREES DOWN IN THE VICINITY OF MOHICAN AVE BETWEEN RICHMOND BOULEVARD AND CHEROKEE STREET, SOME INTO CARS AND HOMES. FIRE DEPARMENT HAS STREETS BLOCKED. |
| Oct 2, 11:20 PM EDT | TORNADO | 1 Sse East Hauppauge, NY | STORM SURVEY TEAM CONFIRMED AN EF0 TORNADO IN RONKONKOMA WITH ESTIMATED PEAK WINDS OF 85 MPH, A 200 YARD PATH WIDTH, AND A PATH LENGTH OF 400 YARDS. |
| Oct 2, 11:20 PM EDT | TORNADO | Ronkonkoma, NY | STORM SURVEY TEAM CONFIRMED AN EF0 TORNADO IN RONKONKOMA WITH ESTIMATED PEAK WINDS OF 85 MPH, A 200 YARD PATH WIDTH, AND A PATH LENGTH OF 400 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted.
777
WUUS51 KOKX 030309
SVROKX
NYC103-030400-
/O.NEW.KOKX.SV.W.0042.181003T0309Z-181003T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
1109 PM EDT TUE OCT 2 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Western Suffolk County in southeastern New York...
* Until midnight EDT.
* At 1108 PM EDT, a severe thunderstorm was located over Brentwood,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* This severe thunderstorm will be near...
Ronkonkoma around 1115 PM EDT.
Centereach and Holbrook around 1120 PM EDT.
Medford and Patchogue around 1125 PM EDT.
Middle Island and Yaphank around 1130 PM EDT.
Shirley and Brookhaven National Laboratory around 1135 PM EDT.
Manorville and Center Moriches around 1140 PM EDT.
Westhampton around 1150 PM EDT.
Riverhead around 1155 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning are expected
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 4069 7302 4075 7289 4075 7292 4074 7293
4074 7302 4072 7303 4071 7310 4072 7312
4069 7314 4070 7333 4088 7334 4092 7257
4090 7251 4082 7251 4075 7279 4068 7298
TIME...MOT...LOC 0308Z 268DEG 37KT 4079 7324
HAIL...0.75IN
WIND...60MPH
$$
Goodman3 follow-up statements
084
WWUS51 KOKX 030318
SVSOKX
Severe Weather Statement
National Weather Service New York NY
1118 PM EDT TUE OCT 2 2018
NYC103-030400-
/O.CON.KOKX.SV.W.0042.000000T0000Z-181003T0400Z/
Suffolk NY-
1118 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WESTERN SUFFOLK COUNTY...
At 1118 PM EDT, a severe thunderstorm was located over Ronkonkoma,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
This severe storm will be near...
Holbrook around 1125 PM EDT.
Centereach and Patchogue around 1130 PM EDT.
Medford and Coram around 1135 PM EDT.
Middle Island and Yaphank around 1140 PM EDT.
Shirley and Mastic around 1145 PM EDT.
Center Moriches and Brookhaven National Laboratory around 1150 PM
EDT.
Manorville around 1155 PM EDT.
Riverhead and Westhampton around 1200 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4069 7302 4075 7289 4074 7302 4072 7303
4071 7310 4072 7312 4069 7314 4070 7324
4083 7327 4089 7313 4092 7260 4090 7251
4082 7251 4075 7279 4068 7299
TIME...MOT...LOC 0318Z 246DEG 27KT 4079 7315
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Goodman810
WWUS51 KOKX 030333
SVSOKX
Severe Weather Statement
National Weather Service New York NY
1133 PM EDT TUE OCT 2 2018
NYC103-030400-
/O.CON.KOKX.SV.W.0042.000000T0000Z-181003T0400Z/
Suffolk NY-
1133 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WESTERN SUFFOLK COUNTY...
At 1132 PM EDT, a severe thunderstorm was located over Medford,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
This severe storm will be near...
Shirley around 1140 PM EDT.
Mastic and Mastic Beach around 1145 PM EDT.
Manorville and Center Moriches around 1150 PM EDT.
Riverhead and Westhampton around 1200 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4069 7302 4075 7289 4074 7302 4072 7303
4071 7310 4072 7312 4069 7314 4069 7317
4082 7317 4089 7308 4092 7262 4090 7251
4082 7251 4075 7279 4068 7299
TIME...MOT...LOC 0332Z 251DEG 29KT 4083 7299
HAIL...<.75IN
WIND...60MPH
$$
Goodman175
WWUS51 KOKX 030354
SVSOKX
Severe Weather Statement
National Weather Service New York NY
1154 PM EDT TUE OCT 2 2018
NYC103-030403-
/O.EXP.KOKX.SV.W.0042.000000T0000Z-181003T0400Z/
Suffolk NY-
1154 PM EDT TUE OCT 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SUFFOLK COUNTY WILL
EXPIRE AT MIDNIGHT EDT...
The storm which prompted the warning has weakened below severe
limits for the time being, so the warning will be allowed to expire.
Gusty winds and heavy rain are still possible with this
thunderstorm, and additional warnings may be required as it moves
across eastern Long Island.
LAT...LON 4069 7302 4075 7289 4074 7302 4072 7303
4071 7310 4072 7312 4069 7314 4069 7317
4082 7317 4089 7308 4092 7262 4090 7251
4082 7251 4075 7279 4068 7299
TIME...MOT...LOC 0353Z 268DEG 37KT 4084 7273
$$
GoodmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 11:09 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 2, 11:09 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service New York NY
1109 PM EDT Tue Oct 2 2018
.SYNOPSIS...
A cold front crosses the region overnight and will be followed
by weak high pressure on Wednesday. A warm front moves north of
the region early Thursday, with a weakening cold front passing
through late Thursday into Thursday evening. High pressure
returns Friday and remains into early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The threat of severe weather and tornadoes has diminished as the
line of stronger storms was shifting to the south. The tornado
watch has been cancelled. An isolated severe thunderstorm is
still possible across Suffolk county.
The line of showers and thunderstorms will be slow to push
through as the cold front was through central upstate New York
and into central Pennsylvania at 02Z. Slightly delayed the
precipitation moving to the south and east for the overnight,
and expected precipitation to be over by 10Z wednesday.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The cold front moves east on Wednesday morning with high
pressure building into the region. Expect dry conditions with
mostly sunny skies as heights build. Temperatures on Wednesday
climb into the 70s and lower 80s. The dry conditions continue
into Wednesday night with lows in the 50s and 60s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Thursday the upper flow, 500-300MB, will be nearly zonal with
the sub tropical high across the Gulf coast states and the
southeast. While to the north a large scale trough remains
across eastern Canada. A weak shortwave will be moving through
the trough Thursday into Thursday night. At the surface and low
levels a warm front moves north early Thursday, followed by a
cold front. This front will be weakening during the afternoon
and evening as the front moves into the upper flow. However, the
region will become warm sectored, and surface instability will
increase later in the day. With the consistency in the timing of
the precipitation from previous forecasts and guidance will
increase probabilities to law end chance by Thursday afternoon.
And then will lower to slight chance later in the day and
Thursday evening as the front weakens and surface instability
also diminishes.
A rather strong ridge, up to 2 standard deviations above normal,
will remain across the eastern states Friday into early next week
with a closed upper high remains along the mid Atlantic region.A
couple of shortwaves, Saturday and Monday, will move out of southern
Canada, however, with the strong ridge in place have decided to get
the area dry although there are hints that a few showers are
possible well inland.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
Cold front moves across the local area tonight with high
pressure building in its wake on Wed.
Line of SHRA/TSTMS extending from KBDR through NYC terminals
as of 0230z and should push S of JFK by 04z. A few rumbles of
thunder may linger behind the main line until 06z or so. Further
east, the line will move S of KBDR within the hours and KISP
around 05z. There is some E-SE movement of the line, so unsure
if it will clip KGON, but will monitor closely over the next 1/2
hour and amend accordingly.
Localized MVFR to IFR on LI and within the storms, otherwise
VFR. Once the storms move through MVFR to IFR conds are expected
to return for a few hours until low level dry air can work in
on a W-NW flow.
VFR conds will return by or shortly after sunrise Wed. Strong
west to W-NW winds 10-15kt may initially be possible in the
morning, before shifting to a light N-NE by evening as high
pressure builds north of the area.
.OUTLOOK FOR 00Z WEDNESDAY THROUGH SUNDAY...
.Wed night...VFR.
.Thu...VFR. A slight chance of showers or thunderstorms late in
the day and at night.
.Fri...VFR. NE gusts to 25 kt possible.
.Sat-Sun...VFR.
&&
.MARINE...
Ocean seas have increased to 5 ft and winds were marginally at
25 KT. A SCA remains in effect until 22Z Wed. A cold front
moves across the waters late overnight, toward Wednesday
morning, with winds diminishing. However, seas will remain
elevated into Wednesday. There is a low chance that some 5 ft
seas remain after 22z, but confidence not high enough to extend
the SCA in time. Sub-SCA conditions are then expected Wednesday
night.
A cold front approaches the waters Thursday and southwest winds,
along with occasional gusts, will increase in the afternoon ahead of
the front. However, both winds and seas are forecast to remain below
SCA levels across the forecast waters.
High pressure will build to the north Friday. Winds will become
easterly and initially be strong and gusty until the pressure
gradient weakens late in the day. Gusts on the ocean waters will be
marginal at SCA levels for a few hours. However, ocean seas are
expected to build to SCA levels during Friday. The northeast to east
flow will weaken Saturday into Saturday night and ocean seas will
gradually subside, falling be advisory levels late Saturday night.
With high pressure over the waters winds and seas will be sub
advisory Sunday and Monday.
&&
.HYDROLOGY...
Showers and thunderstorms this evening could produce locally
heavy rainfall. The main threat will be from minor urban and
poor drainage flooding. Isolated flash flooding cannot be ruled
out across northeast New Jersey, NYC metro, the Lower Hudson
Valley, and southern Connecticut. This is where WPC is
highlighting a marginal risk for exceeding flash flood guidance.
Otherwise, no hydrological impacts are expected Wednesday
through the weekend.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT Wednesday for ANZ350-353-
355.
&&Hazardous weather outlook, Oct 2, 10:56 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1056 PM EDT Tue Oct 2 2018 CTZ009-010-NJZ006-104-106-108-NYZ071>075-078-080-176>179-031000- Southern Fairfield-Southern New Haven-Hudson-Eastern Bergen- Eastern Essex-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwestern Suffolk-Southwestern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 1056 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Thunderstorms with heavy rain are likely tonight with urban and poor drainage flooding, and a chance of flash flooding. An isolated severe thunderstorm, with damaging wind is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>008-011-012-NJZ002-004-103-105-107-NYZ067>070-079-081-031000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Middlesex-Southern New London- Western Passaic-Eastern Passaic-Western Bergen-Western Essex- Western Union-Orange-Putnam-Rockland-Northern Westchester- Northeastern Suffolk-Southeastern Suffolk- 1056 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-031000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1056 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Thunderstorms with wind gusts to around 35 KT will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Oct 2, 10:10 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1010 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD OAKLAND 41.03N 74.24W
10/02/2018 BERGEN NJ HAM RADIO
STREET FLOODING ON SEMINOLE AVENUE AND PINE CREST DRIVE
&&
CJBLocal storm report, Oct 2, 10:22 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1022 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG NORWALK 41.09N 73.42W
10/02/2018 FAIRFIELD CT SOCIAL MEDIA
TREE DOWN ON WEST NORWALK ROAD AND RAVENWOOD ROAD
&&
CJBSpecial weather statement, Oct 2, 10:23 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service New York NY
1023 PM EDT TUE OCT 2 2018
NYZ078-176-177-179-030300-
Northern Queens-Northwest Suffolk-Northern Nassau-Southern Nassau-
1023 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WEST CENTRAL SUFFOLK
AND NORTHERN NASSAU COUNTIES...
At 1023 PM EDT, a strong thunderstorm was located over Great Neck,
moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Huntington Station, Glen Cove, Plainview, Syosset, Mineola,
Huntington, Westbury, Great Neck, Farmingdale, Northport, Oyster Bay,
Bayside, Hicksville, Port Washington and Woodbury.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4073 7384 4080 7380 4080 7377 4087 7373
4086 7366 4091 7364 4092 7357 4093 7352
4090 7349 4095 7350 4094 7343 4091 7342
4096 7341 4093 7331 4079 7336 4078 7345
4073 7344 4073 7370 4076 7371 4073 7375
TIME...MOT...LOC 0223Z 271DEG 37KT 4081 7375
GoodmanLocal storm report, Oct 2, 10:42 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1042 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD HO-HO-KUS 41.00N 74.10W
10/02/2018 BERGEN NJ RIVER GAGE
HO-HO-KUS RIVER EXCEEDED FLOOD STAGE OF 3.0 FEET
&&
CJBSpecial weather statement, Oct 2, 10:57 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service New York NY
1057 PM EDT TUE OCT 2 2018
NYZ078-080-030345-
Southwest Suffolk-Northwest Suffolk-
1057 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...
At 1056 PM EDT, a strong thunderstorm was located over Huntington
Station, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Dix Hills around 1105 PM EDT.
Commack around 1110 PM EDT.
Brentwood around 1115 PM EDT.
Hauppauge and Smithtown around 1120 PM EDT.
Ronkonkoma around 1130 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4078 7344 4078 7345 4084 7345 4088 7311
4074 7312
TIME...MOT...LOC 0256Z 268DEG 25KT 4081 7340
GoodmanLocal storm report, Oct 2, 10:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1059 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM LIGHTNING DUMONT 40.95N 73.99W
10/02/2018 BERGEN NJ AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON JUNIPER STREET
&&
CJBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:02 PM EDT | Special Weather Statement | OKX | Suffolk | 43 min |
| Oct 2, 8:10 PM EDT | Special Marine Warning | OKX | 65 min | |
| Oct 2, 8:25 PM EDT | Special Weather Statement | OKX | Rockland | 65 min |
| Oct 2, 8:42 PM EDT | Special Marine Warning | OKX | 33 min | |
| Oct 2, 8:46 PM EDT | Areal Flood Advisory | OKX | Bronx, New York, Orange, Rockland, Westchester | 119 min |
| Oct 2, 9:10 PM EDT | Special Marine Warning | OKX | 65 min | |
| Oct 2, 9:24 PM EDT | Special Weather Statement | OKX | Bronx, New York | 51 min |
| Oct 2, 10:13 PM EDT | Special Marine Warning | OKX | 16 min | |
| Oct 2, 10:19 PM EDT | Special Marine Warning | OKX | 26 min | |
| Oct 2, 10:23 PM EDT | Special Weather Statement | OKX | Nassau | 37 min |
| Oct 2, 10:36 PM EDT | Areal Flood Advisory | OKX | Westchester | 114 min |
| Oct 2, 10:37 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 113 min |
| Oct 2, 10:46 PM EDT | Special Marine Warning | OKX | 59 min | |
| Oct 2, 10:57 PM EDT | Special Weather Statement | OKX | Nassau | 48 min |
| Oct 2, 11:02 PM EDT | Areal Flood Advisory | OKX | Suffolk | 118 min |
| Oct 2, 11:02 PM EDT | Special Marine Warning | OKX | 58 min | |
| Oct 2, 11:38 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Oct 2, 11:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Oct 3, 12:06 AM EDT | Special Marine Warning | OKX | 41 min | |
| Oct 3, 12:35 AM EDT | Special Marine Warning | OKX | 40 min | |
| Oct 3, 3:16 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 12 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.